I have been diagnosed with depression and today my doctor prescribed Sertraline 50mg and counselling. I've never taken it before and am very anxious. I needed to seek help because the suicidal thoughts, anxiety and paranoia is too much. I feared I would do something really bad. But I don't want to rely on medication for the rest of my life. I just want my life back but I'm scared. Advice please.
PJ44: Well this medication is one of the first SSRI class drugs and has been used widely with very little problems and the doctor is starting you out on the low dose. Some people get a little relief in a few days of there symptoms but it really takes 4 to 6 weeks to get to the full blood level you need and they may increase the dose. Best is to just start it this is a chemical that our brain makes under normal conditions but it up's the serotonin in our system. I do want you to know it's okay to take it and most if not all side effects that you might get when you start go away in 7 to 10 days if the Doctor did not tell you what time of day you take this most take it at bedtime or in the morning but you must continue to take it at the one you pick. We are here and many of us are on Zoloft it's not bad if you have to stay on for a while and the therapy should help also. Very happy your getting that to.But in most cases this medication is well tolerated.and being what you have said you should start it as soon as you can..Best wishes. Chuck1957.
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sertraline make me worse in school? I have bad anxiety&have a hard time concentrating on schoolwork?
Posted 2 Mar 2014 • 3 answers
Anxiety and Stress - I recently been diagnosed with depression and anxiety. the doctor prescribed me
Posted 11 Dec 2014 • 9 answers
Posted 25 Feb 2016 • 2 answers
Posted 28 Mar 2016 • 2 answers
Posted 12 Jan 2017 • 1 answer